PIER
 
Progress In Electromagnetics Research
ISSN: 1070-4698, E-ISSN: 1559-8985
Home | Search | Notification | Authors | Submission | PIERS Home | EM Academy
Home > Vol. 143 > pp. 761-771

LOCALIZED MONOCHROMATIC AND PULSED WAVES IN HYPERBOLIC METAMATERIALS (Invited Paper)

By I. M. Besieris and A. M. Shaarawi

Full Article PDF (265 KB)

Abstract:
A special class of metamaterials known as hyperbolic media allow the propagation of large classes of novel monochromatic and pulsed localized waves. Illustrative explicit solutions are given of ``accelerating'' oblique Airy beams, as well as nondiffracting and nondispersive spatiotemporally localized ``all-speed'' X-shaped and MacKinnon-type waves.

Citation:
I. M. Besieris and A. M. Shaarawi, "Localized Monochromatic and Pulsed Waves in Hyperbolic Metamaterials (Invited Paper)," Progress In Electromagnetics Research, Vol. 143, 761-771, 2013.
doi:10.2528/PIER13122102
http://www.jpier.org/PIER/pier.php?paper=13122102

References:
1. Noginov, M., M. Lapine, V. Podolskiy, and Y. Kivshar, "Focus issue: Hyperbolic metamaterials," Opt. Express, Vol. 21, 14895-14897, 2013.
doi:10.1364/OE.21.014895

2. Drachev, V. P., V. A. Podolskiy, and A. V. Kildishev, "Hyperbolic metamaterials: New physics behind a classical problem," Opt. Express, Vol. 21, 15048-15064, 2013.
doi:10.1364/OE.21.015048

3. Poddubny, A., I. Iorsh, P. Belov, and Y. Kivshar, "Hyperbolic metamaterials," Nature Photon., Vol. 7, 948-957, 2013.
doi:10.1038/nphoton.2013.243

4. MacKay, T. G., A. Lakhtakia, and R. A. Depine, "Uniaxial dielectric media with hyperbolic dispersion relations ," Microwave Opt. Tech. Lett., Vol. 48, 363-367, 2005.
doi:10.1002/mop.21350

5. Sun, J., J. Zeng, and N. M. Litchinitser, "Twisting light with hyperbolic metamaterials," Opt. Express, Vol. 21, 14975-14981, 2013.
doi:10.1364/OE.21.014975

6. Hu, L. and S. T. Chui, "Characteristics of electromagnetic wave propagation in uniaxially anisotropic left-handed materials," Phys. Rev. B, Vol. 66, 2002.

7. Hoffman, A. J., L. Alekseyev, S. S. Howard, K. J. Franz, D. Wasserman, V. A. Podolskiy, E. E. Narimanov, D. L. Sivco, and C. Gmachl , "Negative refraction in semiconductor metamaterials," Nature Mater., Vol. 6, 946-950, 2007.
doi:10.1038/nmat2033

8. Guo, B., "Negative refraction in the terahertz region using plasma metamaterials," Journal of Electromagnetic Waves and Applications, Vol. 26, No. 17--18, 2445-2451, 2012.
doi:10.1080/09205071.2012.737450

9. Guo, B., \, "Faraday effect on negative refraction in uniaxial anisotropic plasma metamaterials ," Chin. Phys. Lett., Vol. 30, 2013.

10. Potemkin, A. S., A. N. Poddubny, P. A. Belov, and Y. S. Kivshar, "Green function for hyperbolic media," Phys. Rev. A, Vol. 86, 2012.

11. Silveirinha, M. G. and S. I. Maslovski, "Radiation from elementary sources in a uniaxial wire medium," Phys. Rev. B, Vol. 85, 155125, 2012.
doi:10.1103/PhysRevB.85.155125

12. Smolyaninov, I. I. and E. E. Narimanov, "Metric signature transitions in optical metamaterials," Phys. Rev. Lett., Vol. 105, 2010.

13. Fleck, Jr., J. A. and M. D. Feit, "Beam propagation in uniaxial anisotropic media," J. Opt. Soc. Am., Vol. 73, 920-926, 1973.

14. Hacyan, S., "Derivation of the paraxial equation for extraordinary waves in uniaxial media," J. Opt. Soc. Am. A, Vol. 27, 602-604, 2010.
doi:10.1364/JOSAA.27.000602

15. Eichekraut, T. J., G. A. Siviloglou, I. M. Besieris, and D. N. Christodoulides, "Oblique airy wave packets in bidispersive optical media," Opt. Lett., Vol. 35, 3655-3557, 2010.
doi:10.1364/OL.35.003655

16. Mohseni, M., "Photon gas with hyperbolic dispersion relations," J. Opt., Vol. 15, 2013.

17. Hernandez-Figueroa, H., M. Zamboni-Rached, and E. Recami, Localized Waves, 2008.

18. Hernandez-Figueroa, H., M. Zamboni-Rached, and E. Recami, Non-diffracting Waves, 2013.

19. Besieris, I. M., M. Abdel-Rahman, A. M. Shaarawi, and A. Chatzipetros, "Two fundamental representations of localized pulse solutions to the scalar wave equation," Progress In Electromagnetics Research, Vol. 19, 1-48, 1998.
doi:10.2528/PIER97072900

20. Ziolkowski, R. W., I. M. Besieris, and A. M. Shaarawi, "Aperture realizations of exact solutions to homogeneous wave equations," J. Opt. Soc. A, Vol. 10, 75-87, 1993.
doi:10.1364/JOSAA.10.000075

21. Reivelt, K. and P. Saari, "Optically realizable localized wave solutions of the homogeneous scalar wave equation," Phys. Rev. E, Vol. 65, 2002.


© Copyright 2014 EMW Publishing. All Rights Reserved